For Better Health
Askdocweb is about side effects
Search for
Online since 2002
Home star Site Map star Resources star Contact Us star Privacy Policy star Advertise
 

About Retin-a

If you've used Retin-A, please help others by sharing your experience with side effects. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.


Rash and enlarged lymph nodes
Date: 4/9/2006
First of all Retin A is working very well for me; started it up again in an OTC product and love it. Looks to be working. Problem in past: I reacted to Accutane with lowered resistance to infection and IBS so quit taking it after a month. Problem now: have a spotty skin rash on my trunk and enlarged lymph nodes in neck area. Related? No other symptoms. Will I have a sensitivity to any Retin A because of the Accutane reaction? Accutane cleared up my skin for the first time in 20 years and was thankful for that.
N

AskDocWeb: Accutane and Retin-A are both derived from the same base (vitamin A). A sensitivity to one raises the likelihood that you may be sensitive to the other. Although skin rash is uncommon it is one of the possible side effects of Retin-A.

Generally speaking, the most common cause of lymph node swelling is infection. Retin-A is not known to cause such a reaction. Swollen lymph nodes from an infection are usually treated with antibiotics, pain medication, anti-inflammatory medications to control swelling, and cool compresses to reduce the swelling. If there is an abscess of the swollen lymph node, surgery may be necessary to drain the infection.


Liver damage?
Date: 4/16/2006
I heard that using Retin-A can cause damage to the liver. Is that true? Thanks
Tara

AskDocWeb: Retin-A does sometimes have an effect on the liver for some people but usually that is not a problem. The effect on the liver has been described as reversible and clinically insignificant. There are a few reports of changes in liver function tests following the use of Retin-A. These abnormalities include elevations in serum bilirubin, alkaline phosphatase, glutamic-oxaloacetic transaminase, and glutamic-pyruvic transaminase. Because of this Doctors advise against the use of Retin-A by those with liver disease or anyone with a compromised liver/kidney function.


Dry eyes
Date: 4/16/2006
I have been using Retin-A periodically for under eye wrinkles. It works really well. Recently I have developed dry eyes. I am wondering if I have become allergic or have developed a toxicity? Going thru the process to find out what the cause is.
Cyndi

AskDocWeb: Although dry eyes is not one of the side effects listed for Retin-A there is some evidence that it may contribute to dry eyes. According to PubMed, "retinoids (including Retin-A) which are used in current anti-aging cosmetics may promote the development of MGD and dry eye disease." Also, the product information does caution consumers to keep it away from the eyes.


Trying to conceive
Date: 4/25/2006
I am trying to concieve. I am using tretinoin cream for my adult acne/black heads, as prescribed by my dermatologist. The dr said that I can use it until I find out that I have concieved and then stop. Is that safe? Or should I stop using the cream a month before I try to concieve? 0 Please let me know. Thanks for your help!
Ashley

AskDocWeb: Unfortunately the recommended amount of time to discontinue use of Retin-A before trying to conceive varies with who you ask. Some doctors give recommendations like yours did, many say one month, some say three months and a few say 6 months. The good news is that after discontinuing Retin-A it is completely out of your system within 24 hours.


Dizziness
Date: 4/27/2006
I used it for one day and when I woke up I was very dizzy, I looked at a paper with information on it and said that dizziness was a sevear reaction and to see a doctor emedietly but I really don't like needles, I haven't ever been alergic to anything except this what should I do?
Cody

AskDocWeb: There are many people who don't like needles and yet they still see a doctor when they have a medical problem. Most people learn that that is just part of taking care of themselves, even if it might be unpleasant. You should know that the package insert contains medical advice and to ignore it would be foolish.


New dark brown spots
Date: 5/16/2006
I have been using Retin a for about 6 months on and about 4 weeks back on again. I had amazing results after those 6 months. Bright, even skin tone, spots from acne seemed to fade (not completely but significantly enough for me). I was happy. Now that I am back on it...my Derm has me using Vitamin C serum, Multi Vitamin Complexion Blend Serum and a Fade Cream every other day and night. I now seem to have new dark brown spots and this weird brown circle on my lower cheek like a ringworm circle (but its clearly not a ringworm). What is going on? I use SPF 15 or 30 daily. Please help!
LT

AskDocWeb: Sounds like it might be time to check back with your Dermatologist for an evaluation. You may need a higher level of SPF. Most sources say that a SPF of 15 is considered the absolute minimum in the best of situations. We would use the highest SPF available to error on the side of safety.


Black spots on lips
Date: 5/28/2006
Can you please let me know whether Retino-A will help to fade black spots from my lips. My dermatologist told me that it is due to aging and did not give me any medicine. Can you please help? Thank you.
Anindita

AskDocWeb: The product data sheet for this medication specifically states that it should not be used next to the mouth. And that would include your lips. Did your dermatologist eliminate the following potential causes of black spots on the lips?
  • Allergic reaction to lip medication
  • Allergic reaction to toothpaste
  • Changes in hormone levels
  • High intake of caffeinated beverages
  • High levels of iron in the body
  • Oral melanotic macule (in rare cases)
  • Vitamin B deficiency
Dark spots on lips may also be caused by:
  • Biting and licking the lips constantly
  • Cigarette smoking
  • Consumption of hot food
  • Excessive pigmentation on the lips
  • Too much sun exposure
  • Using expired lipsticks and inferior quality lip care products
Home Remedy: Lemon juice is known to be very effective for dark spots because it has natural bleaching properties. An application of equal amounts of lemon juice and honey, several times a day may reduce or eliminate lip discoloration. Results may take one to two weeks.

Report - 93 - 94 - Page 95 - 96 - 97 - 98 - Last Page 102


If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by!

Your name:
Your email:
Add your product review in the box below:

 

This consumer advocate website is protected by copyright 2010-2013 Askdocweb, Inc. All Rights Reserved. This is a layman's report Retin-a and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.
Bottom of page